Lamictal’s withdrawal effects at 12.5 mg

Half of 25 mg LamictalI’m at half the starting dose now. This means my body still has trace amounts of the drug but it’s so low that it’s not really effective. Here are the side effects I’ve been experiencing:

  • Major brain fog
  • Fatigue
  • Dizzy spells
  • Lethargy (ie, no energy)

I’m also having trouble losing weight but I can’t say for sure if that’s attributable to the medication. If you were on Lamictal or are on Lamictal, what side effects have you experienced?

Advertisements

5 Comments

  1. Veritas said,

    August 2, 2009 at 2:17 pm

    I first noticed really intense, but boring, dreams at a low dose. Then came a queasy uneasy stomach feeling starting a week later (50mg) but I was less anxious/nervous/depressed so I was ok with it. Then at 100mg came the urge to blurt out my opinions to strangers, that was unexpected. Also, the insomnia started, getting really bad and worse into 200mg, along with the queasiness. No noticeable weight or hunger changes.

    I just wish I could be happy, I’m still angry and upset a lot, just not down or nervous.

  2. Red said,

    February 8, 2011 at 12:13 pm

    I was diagnosed with Bipolar Disorder 3 years ago. For the first 6 months I refused to go on medication and only seek therapy–it worked for a while. I switched therapists, who urged me to see a psychiatrist. The doctor gave me a perscription for lamictal (starting on 25mg gradually increasing me to 100mg).

    Prior to my history of meds, I had lost a significant amount of weight and was able to keep it off for 6 years. When I started the medication I noticed a severe increase in my appetite (I attributed this to issues of depression–not the medication). I told my psychiatrist my concerns and he didn’t seem as nearly concerned as I was and had no knowledge of this possible side effect. I took it on as a mission to investigate some of the research of the lesser known side effects and found that a small percentage of people taking the medication experience extreme changes in weight and appetite.

    I am one of those people–I gained 60 pounds in less than a year.

    Shocked by this statistic, my psychiatrist immediately added 20 mg of topamax. This is also an anti-convulsant but one of its side effects is extreme weight loss.

    I had a lot of trouble with this medication in the beginning. I experienced even more bizzare and vivid dreams, panic attacks, and sleepiness. I now take the medication at night, eventhough it was reccommended for the morning, and have been on it for 5 months and the side effects have for the most part stabalized.

    I will say that my appetite has balanced itself; although, loosing the extra pounds has been a challange but i am working hard to get my body back to where is it comfortable and healthy.

    Good luck to all of you out there that are struggling with the same issues. And please do not let a doctor tell you what is normal for your body–only you know what is best.

    -Red

  3. September 20, 2011 at 8:31 am

    I just recently went off of Lamotrigine. I was taking the drug for seizure’s. Had been on it for the last year and a half. Just went for seizure study in the hospital and was event free! I decided to discontinue the medication. I am into week #2 of no medication and not able to return to work yet. I seem to be very foggy headed. Feeling blue and very tired. Just wondering how long it will take for this to pass. I was on 200 mg daily. My doctor took me off of the medication while I was in the hospital. Went from 100mg-50mg-25mg-0mg. Over a 3 day span. Any feedback would b greatly appreciated! I certainly hope that I loose the weight that I gained also. I seemed to have put on almost 20 lb’s. from the medication also! However, the doctor claimed that it had nothng to do with my me’!!!!

  4. jackie said,

    October 11, 2011 at 3:11 pm

    I’ve been on L 300 for well over a year. Stopping it now as I have had an out of the blue diagnosis of a completely different condition, ( mis-diagnosed for 30 years….wondered why no treatment has ever had any effect apart from side effects.)Whilst on the med fine motor movement impairment has been a significant problem ie cant play the piano, do my signature or write fast or legibly. However, weight gain is not something I have experienced on L. I’ve been a bit erratic about coming off. Just dumping it and then taking 100 if the hangover headache gets too much. Need to be off it before I can start the treatment that will work for the condition that I do have, and have had all my life. Severe ADHD if you are curious.

  5. Suzy said,

    November 19, 2012 at 9:07 am

    i am currently on the medication, and i am experiencing weight gain but i wouldnt say at severe leverages i have gained 20 pounds in a year but i could use it im not over weight, but i am worried i will keep gaining the weight


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: